How Long does it take for Dayquil to Work? how Long does it last?

0
64
How Long does it take for Dayquil to Work? how Long does it last?

How Long does it take for Dayquil to Work? how Long does it last?

Dayquil is an all-in-one product for the common cold and flu symptoms, and it also would not put you to sleep. In this article, we will discuss how long it takes for the Dayquil to work? How long does it last? 

What Is DayQuil? How does it work? 

DayQuil is an over-the-counter medication that will treat multi-symptom cold medicine, including nasal congestion, fever, cough, and headache. It is a combination medication that contains acetaminophen, Dextromethorphan, and phenylephrine. 

Since it is most likely to cause your drowsiness, it’s a perfect option to use it during the day. Dayquil is available all over the counter. 

Acetaminophen is a fever reducer and an excellent pain reducer. It works by changing the whole way your body senses the pain. It also will change how your body regulates its temperature. In addition, Dextromethorphan suppresses your own urge to cough. 

The third ingredient, phenylephrine, is a nasal decongestant. It will reduce the swelling of the blood vessels in your nasal passage. 

Formulation of DayQuils

DayQuil is available in two forms, one in the gel cap or syrup formulation. Both are orange-colored. The Syrup has a sweetened orange flavor with any antiseptic aftertaste. 

Dayquil does contain the following active ingredients per 15-milliliter do Acetaminophen 325 milligrams for pain and fever relief, Dextromethorphan 10 milligrams for cough suppression, and phenylephrine 5 milligrams for nasal decongestant. 

How Does DayQuil Work? & DayQuil Dosage?

DayQuil is a multi-symptom cold and also flu product by Procter and Gamble, under the brand Vicks. It is available as an over-the-counter drug. It will treat the flu and the common cold symptoms, including cough, fever, nasal congestion, mirror aches, and pains. 

Taking DayQuils during the day will not make you drowsy. DayQuil will last for about 4 to 6 hours. After that, it stays in your system for about 26 to 36 hours. 

LiquiCaps will refer to DayQuil capsule preparations that will contain the liquid inside. It also will come in liquid form, both for adults and children. Moreover, it is best to consult your own doctor if your child is just below six years old. 

Let’s look at the recommended dosage, which is according to your age group. Also, it would help if you gave DayQuil to children who are below four years old. For adults and children 13 years and Above. For the liquids, only two capsules every 4 hours. Do not exceed more than of a four doses in 24 hours. For the liquid-30ml every 4 hours. Do not exceed the four doses in 24 hours. 

For children 6 to 13 years old, the LiquiCaps are still not recommended, and for liquid, 15ml every 4 hours. Do not just exceed four doses in 24 hours. Please consult your doctor if the symptoms do not improve after taking the DayQuil for two days. 

What If You Miss A Dayquil Dose? 

DayQuil is a medication that you can easily use as needed, and it’s completely ok for you not to be on the scheduled doses. However, if your doctor has just put you on a dosing schedule and you will miss a dose, take it as soon as you will remember. 

If it’s almost the time for your next dose, skip the missed dose and take the medication on your next scheduled dose. Lastly, do not add more medication to your dose to make up for the missed one. 

Side Effects and Considerations 

While the DayQuils are considered safe if used as directed, they can cause dizziness, nervousness, or sleepiness in some. Therefore, they should be avoided in the following circumstances.

DayQuil will cause liver damage in people who drink more than three alcoholic beverages per day. Do not take DayQuil with any other medications containing acetaminophen. Taking the excessive acetaminophen may cause liver damage even in non-drinkers. 

Do not take the Dayquil if you take monoamine oxidase inhibitors or have taken one in the past two weeks. MAOIs are a class of drugs used to treat the depression, mood disorders, and anxiety. 

You should also stop taking the DayQuil and call your healthcare provider if your cold and flu symptoms worsen, last for more than the seven days, or are accompanied by a fever lasting more than three days. The same rules apply to children if the cold or the flu symptoms last for more than five days. 

Drug Effectiveness of DayQuil 

While the acetaminophen component of the DayQuil is very effective in treating cold symptoms such as headache and fever, a 2010 study from the Wake Forest University Baptist Medical Center suggested that ibuprofen is a far superior option for both adults and children. 

Acetaminophen is much better known by the name Tylenol. Ibuprofen, meanwhile, is also known by the brand name Advil and Motrin, which is among others. However, in terms of cough relief, the jury remains primarily split. A study conducted in the year 2012 reviewed data from 26 randomised controlled trials and still found that OTC cough formulations, including the DayQuils, provided no better or worse relief over the receiving no treatment at all. 

Overuse of DayQuil 

Taking too much DayQuil can cause significant liver damage from too much acetaminophen. Therefore, you have to make sure that none of any other drugs contain acetaminophen. Even if you take DayQuil as recommended, taking it with any of the other drugs containing acetaminophen could cause you an overdose. 

If you accidentally just take too much, contact your local poison control center, even if you do not immediately notice any severe signs or even a symptoms. If someone you know had taken too much of DayQuil or acetaminophen and has passed out, call 911. 

Final Words 

We have discussed how long it takes for the DayQuil to work and how long it will last. We recommend you do some research to get the best results.